Student warns of new pschedelic drug "DOC"
A psychedelic hallucination from an uncommon drug has one Sam Houston State University student speaking out about their experience and the damage that it caused.
Very little is known about the drug Dimethoxychloroamphetamine or DOC, which was first reported by the DEA in late 2005.
The drug is classified as a psychedelic drug, which causes increased awareness, euphoria and heightened senses. It can be compared to Lysergic acid diethylamide or LSD and can last up to two days.
These are some of the same effects that the student experienced, as well as a magnification of their conscious thoughts.
I was in my dorm room and began to have hallucinations that magnified my worries and concerns about college, my life and the company I chose to keep. The drug combined thoughts I had about my friends and other people in my life that resulted in a horrific psychic experience that combined my conscious thoughts with what was going on around me at the time, the student said in an anonymous letter to the Houstonian.
This bad trip ended in a hospital bed as IVs pumped a detox through the students body. The student said that if it hadnt been for the University Police Department, Huntsville hospital staff, roommate and their residence advisor the drug might have claimed their life.
Dean of Students John Yarabeck contacted the Houstonian in hopes that he along with the student could get a message out to other students about the dangers of this drug.
This drug seems to be very unstable and can cause seriously bad trips as can be seen in his account of his experience. Anything you guys can do to discourage students from trying this or any other illegal drugs will be much appreciated, said Yarabeck in an e-mail to the Houstonian.
The student wanted to share their experience so that others could be informed on the dangers of DOC.
If this letter can stop even one student from taking DOC, a drug that very little is known about in the first place, Ill have done my job. I dont think anyone should suffer the consequences of taking DOC, whether thats hospitalization, arrest or (worst case scenario) death. Take the time to think about why youre at college in the first place: to get an education and a degree so you dont have to wander aimlessly through life. Study hard, make good friends and dont take DOC, it will only bring negativity and harsh consequences to your life like it did me, said the student.
Get Top Stories Delivered Weekly
From Around the Web
More Houstonian News Articles
Recent Houstonian News Articles
Discuss This Article
MOST POPULAR HOUSTONIAN NEWS
GET TOP STORIES DELIVERED WEEKLY
FOLLOW OUR NEWSPAPER
LATEST HOUSTONIAN NEWS
RECENT HOUSTONIAN CLASSIFIEDS
FROM AROUND THE WEB
- Boomers Find Reason to Celebrate With Vacations
- Shave Strokes off Your Golf Game -- Without the Eraser
- Stay Cool With a Ceiling Fan as Stylish as It Is Functional
- Have a Blast With the Family This Summer, but Stay Safe
- Chiropractic Careers Are on the Rise
- Choosing the Right Home Health Care Agency
- Pop the Champagne Diamond for Your Seasonal Fashion...
- Managing Pain: Are You Reading Your Medicine Labels?
- Does Your Garbage Want to Be Recycled?
- You Can Quit